Thyroid Disorders Community
Hydrocortisone adrenal & thyroid meds
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Hydrocortisone adrenal & thyroid meds

Sorry but not much people respond in the adrenal forum. I have adrenal fatigue and hydrocoritsone makes me dizzy even at low dose of 2mg. I take 4mg throughout the day just so that I can get out of be and go to work.

Just wondering if anyone knows why this happens? is it low potassium? low blood sugar levels? I will ask my doctor to test this next time.  I also get really thirsty and am getting some extra facial hairs (all these side effects are listed on the hydrocortisone leaflet).

Of course this affects my thyroid meds because I can't increase my T3 because I get even more tired if I do. I don't know if I need more T3 or cortisol because I'm forgetting words and my muscles are getting weaker (both are symptoms of low thyroid and adrenals)

my test also showed low DHEA. Will taking DHEA instead of cortisol also help my adrenals? Should I just take a lot of salt instead? I was trying only a pinch of salt with water but maybe I need more like 1/2 teaspoon?

Has anyone read that book The Safe Use of Cortisol by William McK Jefferies MD? I can't find it in australia and in this website is really expensive (US$90). Just wondering if anyone has it, if they can tell me what it says about dizziness.

Thanks.
Related Discussions
5 Comments Post a Comment
Blank
657231_tn?1390151580
I have no adrenals and take thyroid and adrenal meds.

Being dizzy may be low blood pressure - have you taken your blood pressure? Essentially when your adrenals do not work, you cannot hold on to SODIUM, and that is what is needed. An adrenal crisis happens when sodium drops, and potassium rises, so it generally advised not to take potassium however there are some people that drop in K as well (I am one of them) so unless you know, you can do more damage (to your heart etc.).

DHEA is entirely a different hormone. It is a pre-hormone. It then becomes testosterone and/or estrogen. Was your test DHEA or DHEA sulfate? the sulfate test is more accurate. I would exercise caution taking this pill as you can mess up your androgens - so if you want to take it, your chin hair may grow more so only take a little. Take it if your other tests are low.

You can buy salt tablets. I take them. Salt your food. I take 2grams a day extra and salt my food but my BP is typically low, and I take florinef. That is what my doctor and cardiologist told me to do. Drink all you need, and salt salt salt - it will help if you are craving it.

I have not read the book.
Blank
590177_tn?1288429454
I did Saliva tests for DHEA and Cortisol.

Hydrocortisone is giving me some more facial hairs too (and darker hairs) :-(

What happens if you get low blood pressure? Doctors seem to ignore low blood pressure, they only focus on high blood pressure. Does it mean I don't have enough sodium? I don't realy crave salt. But might test my electrolytes because I'm thirsty all the time!!
Blank
657231_tn?1390151580
I have only done blood tests for DHEA sulfate.

I have done blood, urine and saliva for cortisol - and all the results will vary wildly.

I take HC to live - HC is a corticosteroid and well, to my experience and knowledge, it is more along the lines of the androgens that cause the whiskers. I would suggest that you get bioavailable testosterone, estradiol, LH and FSH tested. DHEA is only a piece of that puzzle. Cortisol will effect the androgens (lower testosterone etc.) if there is too much. If you have another disorder, it may raise your androgens. For instance, I had PCOS and Cushing's, so my testosterone was high instead of low.

What happens with low BP? I get dizzy and tired. If I get up too fast, I can black out or almost black out. Yes, most docs think my low BP is great! Living with it is not so fun though and I take meds to raise it - florinef and take salt daily to keep it up. Renin and aldosterone tests will tell your doc what is going on.

Odd that you do not crave salt.
Blank
Avatar_f_tn
I hope my Endo sees this.  I just got done seeing a Cardiologist where I complained to him besides palps that my blood pressure has been low, and even had to leave a salon, because I couldn't sit there.  He told me my low blood pressure is a sign of "health", ummm not when you feel faint, duh!  I am having labs drawn this Wednesday at Endo, and see her to, but I have been dizzy, but I'm dizzy all the time, even when my bp is OK.  Nothing realy brings it up.  I add salt with everything and drink a ton of water.  I can't function.
Blank
590177_tn?1288429454
Maybe you need Iron for the dizziness.  I used to get low blood pressure/ lightheadeness when I got out of bed or got up quickly. My ferritin levels have gone up now and I don't get the black outs much anymore.

This androgen and hormones thing is so complicated. It's like you take one and it stuffs up the other ones. What are we meant to do? Wish I hadn't taken my thyroid out.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_f_tn
Blank
goolarra
Sisters, OR
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
649848_tn?1357751184
Blank
Barb135
FL
1204245_tn?1356904325
Blank
898_1
Long Beach
Avatar_m_tn
Blank
flyingfool
WI